Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS Marquette, MI

August 19, 2011Menominee County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Aug 19, 2011, 5:35 PM CDT for Menominee County, Michigan. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 5:35 PM CDT (22:35 UTC)
Expired
Aug 19, 2011, 6:15 PM CDT
In force
40 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 92 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:05 PM CDTHAIL 1.254 N Menominee, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WUUS53 KMQT 192235
SVRMQT
MIC109-192315-
/O.NEW.KMQT.SV.W.0071.110819T2235Z-110819T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
535 PM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WAUSAUKEE...OR 18 MILES NORTHWEST OF MENOMINEE...AND MOVING
  SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MENOMINEE...CARBONDALE AND BIRCH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4510 8766 4519 8775 4531 8769 4535 8774
      4535 8788 4536 8790 4540 8787 4540 8786
      4536 8772 4531 8768 4534 8766 4527 8745
      4516 8757 4509 8759
TIME...MOT...LOC 2235Z 299DEG 29KT 4529 8784
WIND...HAIL 60MPH 1.00IN

$$

RJT
3 follow-up statements
276 
WWUS53 KMQT 192250
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
650 PM EDT FRI AUG 19 2011

MIC109-192315-
/O.CON.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
550 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MENOMINEE COUNTY UNTIL 615 PM CDT...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF MENOMINEE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOMINEE...CARBONDALE AND BIRCH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
      4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2250Z 305DEG 30KT 4521 8770
WIND...HAIL 60MPH 1.00IN

$$

RJT
774 
WWUS53 KMQT 192309
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
609 PM CDT FRI AUG 19 2011

MIC109-192315-
/O.CON.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
609 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MENOMINEE COUNTY UNTIL 615 PM CDT...

AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MENOMINEE...MOVING SOUTHEAST AT 30 MPH.

IN ADDITION...AT 605 PM CDT ONE AND ONE QUARTER INCH DIAMETER HAIL 
WAS REPORTED 2 MILES NORTHWEST WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL MENOMINEE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
      4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2306Z 314DEG 28KT 4512 8760
WIND...HAIL 60MPH 1.50IN

$$

RJT
276 
WWUS53 KMQT 192315
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
715 PM EDT FRI AUG 19 2011

MIC109-192325-
/O.EXP.KMQT.SV.W.0071.000000T0000Z-110819T2315Z/
MENOMINEE MI-
615 PM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MENOMINEE COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4510 8766 4519 8775 4531 8769 4531 8768
      4534 8766 4527 8745 4516 8757 4509 8759
TIME...MOT...LOC 2315Z 314DEG 28KT 4503 8758

$$

RJT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:51 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 19, 3:51 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT FRI AUG 19 2011

.SHORT TERM /THROUGH SATURDAY AFTERNOON/...
MCS DEVELOPED OUT AHEAD OF COLD FRONT APPROACHING THE UPPER GREAT
LAKES AND MOVED ACROSS THE AREA THIS MORNING.  STORMS PRODUCED SOME
GUSTY WINDS...SMALL HAIL...AND EVEN A WEAK TORNADO IN ONTONAGON.
SKIES HAVE CLEARED ENOUGH FOR DECENT HEATING AND RECOVER OF
INSTABIILTY WITH MLCAPE VALUES TO 2K J/KG. SCT/ISOLD TSRA THAT HAD
DEVELOPED OVER SW UPPER MI INTO CNTRL UPPER MI WILL CONTINUE INTO
EARLY THIS EVENING AS THEY MOVE INTO THE ERN CWA.

DRY AIR WILL PUSH INTO THE AREA BEHIND THE FRONT TONIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA. WITH JUST SOME HIGH CLOUDS AROUND
TONIGHT AND RELATIVELY LIGHT WINDS...TEMPERATURES SHOULD FALL OFF
CLOSE TO THEIR SEASON NORMALS AROUND 50 TO MID 50S.

SATURDAY...ANOTHER SHORTWAVE WILL MOVE INTO NORTHERN MN BY LATE IN
THE DAY WHICH MAY TOUCH OFF A FEW SHRAS AND TSRAS OVER THERE THAT
MIGHT FLIRT WITH FAR WESTERN LAKE SUPERIOR AND EVEN FAR WESTERN
SECTIONS OF THE U.P. TOWARDS EVENING. HOWEVER...WITH DRIER WESTERLY
FLOW EXPECTED AND LIMITED MOISTURE DO NOT ANTICIPATE MUCH
COVERAGE. 85H TEMPS WILL BE 6-8 DEGREES LOWER TOMORROW THAN TODAY
AND THUS HIGH TEMPERATURES SHOULD STAY IN THE LOWER TO MIDDLE 70S.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY

SATURDAY NIGHT AND SUNDAY...MODELS SHOW ENOUGH PATTERN AMPLIFICATION
WITH MID-UPR LVL LOW OVER HUDSON BAY AND TROF EXTENDING INTO THE
UPPER GREAT LAKES TO ALLOW A STRONGER SHORTWAVE TO SLIDE INTO THE
UPPER GREAT LAKES SAT EVENING. MODERATE 700-300 MB QVECTOR CONV AND
250-300 MB JET STREAK NOSING INTO AREA SHOULD BE ENOUGH TO SUPPORT
ISOLD TO SCT SHRA INTO THE CWA DESPITE LIMITED MOISTURE
AVAILABLE...PER GFS/NAM/SREF. ONLY LIMITED CONFIDENCE THOUGH GIVEN
MODEL CHANGES IN TIMING/POSITION OF THIS FEATURE WITH MODELS CHANGE
IN TIMING AND WEAKER ECMWF/GEM SOLUTIONS.

MONDAY...FGEN MAY LEAD TO A BAND OF PCPN ALONG THE 850-700 MB
FRONTAL BNDRY INTO THE UPPER GREAT LAKES REGION. HOWEVER...WITH ONLY
WEAK TO MODERATE FORCING AND THE LACK OF SIGNIFICANT MOISTURE
INFLOW...NO MENTION OF PCPN WAS INCLUDED IN THE FCST.

TUE THROUGH FRI...LOW CONFIDENCE FCST GIVEN MODELS VARIATION AND
LACK OF CONTINUITY WITH DIFFICULT TO TIME SHORTWAVES AND AMOUNT OF
PATTERN AMPLIFICATION. ANOTHER WEAK FRONTAL BNDRY OR SHORTWAVE MAY
MOVE INTO THE NRN GREAT LAKES TUE NIGHT INTO EARLY WED. THE 00Z/12Z
ECMWF REMAINED STRONGER WITH THIS FEATURE COMPARED TO THE GFS AND GFS
ENSEMBLES. SO...KEPT AT SLIGHT CHANCE POPS FOR NOW. THE 12Z GFS AND
ECMWF HAVE BACKED OFF OF THE STRONGER SURGE OF COOLER AIR INTO THE
UPPER GREAT LAKES COMPARED TO THE 00Z/06Z GFS/GFS ENSEMBLE AND 00Z
ECMWF. 850 MB TEMPS WERE ONLY FCST DOWN TO 10C TO 12C COMPARED TO 2C
TO 4C INTO THE ERN CWA WITH EARLIER RUNS. TEMPS SHOULD COOL BACK TO
OR BELOW SEASONAL AVERAGES IN THE LOWER TO MID 70S.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

SURFACE FRONT WILL PUSH ACROSS UPPER MICHIGAN THIS AFTERNOON WITH A
WIND SHIFT TO THE WEST. WINDS WILL LIKELY GET GUST FOR A TIME THIS
AFTERNOON AT KCMX DUE TO THE FAVORABLE WESTERLY DIRECTION. CANNOT
COMPLETELY RULE OUT AN ISOLATED SHRA OR TSRA ALONG THE FRONT AS IT
PASSES THROUGH KSAW THIS AFTERNOON...BUT LEFTOVER CLOUD DEBRIS FROM
MORNING RAINFALL WILL LIMIT ANY CHANCES.  EXPECT VFR CIGS/VSBYS
THROUGH THE TAF PERIOD.
&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

COLD FRONT CONTINUES TO PUSH THROUGH LAKE SUPERIOR THIS AFTERNOON
AND WILL EXIT THE UPPER GREAT LAKES REGION BY SATURDAY MORNING.
WINDS WILL INCREASE WITH THE PASSAGE OF THE FRONT...WHICH WILL
PRODUCE GUSTS TO 25-30 KNOTS LATE AFTERNOON AND EARLY IN THE
EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND WILL
DOMINATE THE REGION THROUGH TUESDAY. WINDS WILL REMAIN BELOW 20
KNOTS THROUGH TUESDAY NIGHT. A LOW PRESSURE SYSTEM MOVING THROUGH
THE CANADIAN PRAIRIE PROVINCES INTO NORTHWEST ONTARIO ON WEDNESDAY
WILL BRING GUSTY WINDS TO 30 KNOTS WEDNESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...MZ
LONG TERM...JLB
AVIATION...MZ
MARINE...MZ
Hazardous weather outlook, Aug 19, 3:36 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
436 PM EDT FRI AUG 19 2011

MIZ001>007-009>014-084-085-202045-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL UPPER MICHIGAN
LATE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 MPH AND PENNY SIZE
HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE OVER THE WEST HALF OF UPPER MICHIGAN
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-202045-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
436 PM EDT FRI AUG 19 2011 /336 PM CDT FRI AUG 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY OVER EASTERN LAKE SUPERIOR
LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN SMALL
HAIL AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER WESTERN LAKE SUPERIOR
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-202045-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
436 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. WIND
GUSTS TO 40 MPH AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

JLB

In the hours before

Local storm report, Aug 19, 12:02 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
102 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             5 NNW HANCOCK           47.20N 88.63W
08/19/2011  M0.25 INCH       HOUGHTON           MI   TRAINED SPOTTER

0532 AM     HAIL             3 NE HOUGHTON           47.14N 88.52W
08/19/2011  M0.25 INCH       HOUGHTON           MI   TRAINED SPOTTER

0615 AM     HAIL             2 N KEWEENAW BAY        46.90N 88.47W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

0628 AM     HAIL             8 SW SKANEE             46.80N 88.34W
08/19/2011  M0.50 INCH       BARAGA             MI   TRAINED SPOTTER

0805 AM     TORNADO          ONTONAGON               46.87N 89.31W
08/19/2011                   ONTONAGON          MI   EMERGENCY MNGR

            SEVERAL TREES UPROOTED AND POWER POLES SNAPPED. CAMPER
            BLOWN ACROSS ROAD. TORNADO WITNESSED BY DPW WORKERS.

0805 AM     TSTM WND DMG     ONTONAGON               46.87N 89.31W
08/19/2011                   ONTONAGON          MI   LAW ENFORCEMENT

            VARIOUS TREES DOWN ALONG US45 AND M38.SOME FELL ON
            POWERLINES.

0805 AM     HAIL             8 WSW ONTONAGON         46.82N 89.47W
08/19/2011  E0.25 INCH       ONTONAGON          MI   CO-OP OBSERVER

            ESTIMATED WIND GUSTS BETWEEN 40-50 MPH ALSO. POWER IS OUT
            AND MEASURED 0.75 INCHES OF RAIN IN 20 MINUTES. SMALL
            BRANCHES 1-2 INCH DIAMETER DOWN.

0815 AM     TSTM WND DMG     4 S MASS CITY           46.71N 89.08W
08/19/2011                   ONTONAGON          MI   TRAINED SPOTTER

            APPLE TREE 6 INCHES IN DIAMETER DOWN. VARIOUS BRANCHES 3
            INCHES IN DIAMETER DOWN. HANGING PLANTS BLOWN OFF THE
            PORCH. WIND ESTIMATED AT 45-50 MPH.

0910 AM     MARINE TSTM WIND 2 SSW JACOBVILLE        46.95N 88.41W
08/19/2011  M40.00 MPH       LSZ247             MI   BUOY

1015 AM     HAIL             SKANDIA                 46.38N 87.23W
08/19/2011  E0.25 INCH       MARQUETTE          MI   PUBLIC

            HAIL HAD JUST STARTED AT THE TIME OF THE REPORT.

1019 AM     HAIL             KINGSFORD               45.81N 88.10W
08/19/2011  E0.25 INCH       DICKINSON          MI   TRAINED SPOTTER

            HAIL LASTED FOR ONLY A BRIEF PERIOD.

1027 AM     HAIL             2 SSE NORWAY            45.78N 87.90W
08/19/2011  M0.50 INCH       DICKINSON          MI   CO-OP OBSERVER

            MIX OF 1/2 AND 1/4 INCH HAIL REPORTED.

1104 AM     HAIL             SSE CARNEY              45.59N 87.55W
08/19/2011  E0.25 INCH       MENOMINEE          MI   TRAINED SPOTTER

            HAIL ESTIMATED AT 1/4 INCH.

1105 AM     HAIL             3 N STEPHENSON          45.46N 87.61W
08/19/2011  E0.88 INCH       MENOMINEE          MI   TRAINED SPOTTER

1125 AM     HAIL             STONINGTON              45.73N 86.98W
08/19/2011  E0.25 INCH       DELTA              MI   TRAINED SPOTTER

&&

MBABICH
Local storm report, Aug 19, 2:43 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
343 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             3 W WATTON              46.53N 88.66W
08/19/2011  M0.25 INCH       BARAGA             MI   CO-OP OBSERVER

            WIND GUST ESTIMATED TO 45MPH. 0.80 IN RAIN WITH THIS
            STORM.

&&

PETRO
Local storm report, Aug 19, 2:47 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
347 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 ENE SIDNAW            46.52N 88.65W
08/19/2011  M0.75 INCH       BARAGA             MI   TRAINED SPOTTER

            WIND GUST ESTIMATED TO 30 MPH.

&&

PETRO
Special weather statement, Aug 19, 3:30 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
430 PM EDT FRI AUG 19 2011

MIZ005-010-011-192115-
DICKINSON-IRON-MARQUETTE-
430 PM EDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR DICKINSON...IRON AND MARQUETTE
COUNTIES UNTIL 515 PM EDT/415 PM CDT/...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF WITCH LAKE...OR 20 MILES
NORTHEAST OF CRYSTAL FALLS.  THIS STORM WAS MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WITCH LAKE...
  BIG BASS LAKE...

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT
Local storm report, Aug 19, 4:04 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             3 S REPUBLIC            46.36N 87.98W
08/19/2011  E1.00 INCH       MARQUETTE          MI   PUBLIC

            PEA TO PENNY SIZE HAIL ALSO REPORTED 3.5 MILES SOUTH OF
            REPUBLIC.

&&

PETRO
Special weather statement, Aug 19, 4:26 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
526 PM EDT FRI AUG 19 2011

MIZ012-192245-
MENOMINEE-
426 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ALERT FOR MENOMINEE COUNTY UNTIL 545 PM
CDT/645 PM EDT/...

AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF GOODMAN WISCONSIN...OR 16
MILES SOUTHWEST OF IRON MOUNTAIN.  THIS STORM WAS MOVING EAST AT 30
MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF
50 MPH...HAIL UP TO 1 INCH IN DIAMETER...AND VERY HEAVY RAINFALL.

PEOPLE IN SOUTHERN MENOMINEE COUNTY...INCLUDING THE CITIES OF
STEPHENSON AND CEDAR RIVER...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RJT

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:02 PM CDTSmall Craft AdvisoryMQT31 hr
Aug 19, 2:43 AM CDTSpecial Marine WarningMQT92 min
Aug 19, 3:37 AM CDTSpecial Marine WarningMQT38 min
Aug 19, 4:44 AM CDTSpecial Marine WarningMQT46 min
Aug 19, 6:13 AM CDTSpecial Marine WarningMQT92 min
Aug 19, 6:45 AM CDTSevere Thunderstorm WarningMQTOntonagon60 min
Aug 19, 7:21 AM CDTSevere Thunderstorm WarningMQTBaraga, Houghton, Ontonagon39 min
Aug 19, 7:40 AM CDTSpecial Marine WarningMQT65 min
Aug 19, 7:59 AM CDTSevere Thunderstorm WarningMQTBaraga, Marquette61 min
Aug 19, 8:36 AM CDTSpecial Marine WarningMQT69 min
Aug 19, 2:15 PM CDTSevere Thunderstorm WarningMQTBaraga, Houghton60 min
Aug 19, 3:44 PM CDTSevere Thunderstorm WarningMQTDickinson, Marquette46 min
Aug 19, 4:34 PM CDTSpecial Marine WarningMQT27 min
Aug 19, 4:53 PM CDTTornado WarningMQTMenominee52 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.